Anti-CTLA-4 therapy-related autoimmune hypophysitis in a melanoma patient


    loading  Checking for direct PDF access through Ovid

Abstract

Cytotoxic T-lymphocyte-associated antigen-4 (CTLA-4) is an immunoregulatory molecule expressed by activated T cells and resting CD4+CD25+ T cells. In patients with advanced melanoma, anti-CTLA-4 antibody therapy achieves cancer regression in 15% of patients. Treatment may be associated with grade III/IV autoimmune manifestations that included dermatitis, enterocolitis, hepatitis, uveitis, and rarely hypophysitis. Many of these toxicities require and respond to brief courses of high-dose corticosteroids. We report on a case of autoimmune hypophysitis with severe clinical symptoms that resolved rapidly after treatment with steroids. It is important to consider both autoimmune hypophysitis and brain metastasis in the differential diagnosis of melanoma patients receiving CTLA-4 blockade who present this constellation of symptoms.

    loading  Loading Related Articles